MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO BONE PIN 4.0MM X 127MM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO BONE PIN 4.0MM X 127MM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number PFSD01008
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870)
Date of Event 09/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case- (b)(4).
 
Event or Problem Description
It was reported that, after a navio assisted journey ii surgery was performed on (b)(6)-2021, the patient fell and a supracondylar fracture of the femur occurred at the navio bone pin 4.0mm x 127mm insertion point.A revision surgery will be performed on (b)(6)2021 to treat this adverse event.The current health status of the patient is unknown.
 
Event or Problem Description
It was reported that, after a navio assisted journey ii surgery was performed on (b)(6) 2021, the patient fell and a supracondylar fracture of the femur occurred at the navio bone pin 4.0mm x 127mm insertion point.A revision surgery was performed on (b)(6) 2021 to treat this adverse event.The fracture was treated with a plate.The current health status of the patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: the navio bone pin 4.0mm x 127mm (japan), pfsd01008, used for treatment was not returned for evaluation, however two x-rays were provided for review.The two undated/unidentified photos of radiological images appear to be prior to the fracture as they do not clearly show a supracondylar fracture of the femur.Immediate post-tka images were not provided for comparison.A relationship between the reported event and the device was not established.A functional evaluation could not be performed because the device was not returned.While all products meet required manufacturing specifications prior to release a serial number or lot number is required to link the device to a dhr or nc investigation.A complaint history review for similar reported/confirmed complaints concluded this was an isolated event.A capa, hhe/pra, field action review was not completed.The product was not returned and no evidence was made available to link the complaint to a capa, hhe/pra, field action.Based on the information provided, the root cause of the reported event could not be definitively concluded; however, the reported fall along with possible posterior femoral bone-pin perforation could not be ruled out as potential contributing factors to the reported event as immediate post-operative imaging was not provided for comparison.As with any surgical procedure, there is risk involved.Potential complications accompanying surgery may occur, including allergic reaction, infection, or serious injury.Surgical site nerve injury, vascular injuries of the lower extremity, soft tissue damage, minor bone gouging at the surgical site, or bone fracture, immature implant failure, unstable knee joint, limited or restricted knee range of motion, major or minor blunt impact injury, unintended laceration/puncture wound, minor burns, as well as osteonecrosis, could occur.Secondary surgical intervention to address complications associated with surgery or treatment may be necessary.The surgical technique and user manual address the use of bone pins for bicortical purchase and the user manual warns that ¿if the bone pin perforates the outside of the bone significantly, there is an increased risk of patient injury¿.This failure is an identified failure mode within the risk assessment and the anticipated risk level is still adequate.Per complaint details, a ¿revision¿ was performed 3 weeks post-implantation due to the patient ¿fell and a supracondylar fracture of the femur occurred at the navio bone pin insertion point.It was communicated that the fracture was treated with a plate and no further clinically relevant documentation was available for inclusion in the medical investigation.The patient impact beyond the reported fall, femoral fracture and subsequent plating/¿revision¿ could not be determined.The current patient status is unknown.No further medical assessment can be rendered at this time.Should additional clinical documentation become available in the future, the clinical/medical task may be re-evaluated.Although no further containment or corrective action is recommended or required at this time, all complaints are monitored and trended through post market surveillance activities.If the product associated with this event is returned or provided at a future date, this evaluation will be reopened for investigation.

Brand Name
NAVIO BONE PIN 4.0MM X 127MM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12561119
Report Number3010266064-2021-00696
Device Sequence Number13839800
Product Code OLO
UDI-Device Identifier00885556628737
UDI-Public00885556628737
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191223
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPFSD01008
Device Catalogue NumberPFSD01008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2021
Supplement Date Received by Manufacturer01/24/2022
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date01/26/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROB00043/NAVIO SURGICAL SYSTEM JAPAN
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age68 YR
Patient SexMale
Patient Weight77 KG